Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 43, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 13, 2020, 1:00 AM EDT for Blount County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 1:00 AM EDT (05:00 UTC)
- Expired
- Apr 13, 2020, 1:24 AM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 8:57 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 526 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 10:40 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 12, 10:40 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1040 PM EDT Sun Apr 12 2020
.UPDATE...
EVENING UPDATE.
&&
.DISCUSSION...
Convection has increased over southeast Tennessee with strong to
severe storms moving across southeast Tennesse with rotation
indicated in Polk County Tennessee. Heavy rainfall is occurring
across much of the western and southern parts of the area with
flood advisories already issued. Strong 50 knot south to
southwest winds with low level jet just off the surface will
contribute to damaging wind gusts even outside storms with the
highest winds in strongest storms and a possible tornado over the
next few hours. A wind advisory is in effect tonight through
Monday morning with some places possibly having trees down due to
strong winds. Showers and storms will be moving northeast into
east Tennessee for several more hours which will contribute to the
flooding potential. Temperatures have been rising across the
eastern and southern areas as southerly winds have increased. A
warm front moving northeast from Georgia that extends into surface
low over west TN will continue to progress to the east with cold
front moving east of the mountains early in the morning. The
deepening low pressure area moving northeast into the Ohio Valley
overnight and Monday morning will contribute to a large pressure
gradient and continue the strong winds through early afternoon
over the northeast part of the CWA. Update already sent.
TD
&&
.AVIATION...
00Z TAF DISCUSSION.
Showers and Thunderstorms to spread across the area tonight.
Expect strongest storms at KCHA next few hours and then later at
TYS and TRI. Ceilings are MVFR at KCHA and will stay there until
late in the taf period. A lower ceiling or visibility will be
possible in thunderstorms overnight with IFR at times. Downslope
flow should keep VFR cigs through early evening at KTYS and KTRI
but become MVFR closer to 06Z. Strong winds aloft will lead to
LLWS at all sites overnight until wind shifts to the southwest
late tonight. Conditions may return to VFR in the last few hours
of the TAF period at KTYS and KTRI.
TD
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch until 9 AM EDT Monday for Cherokee-Clay.
Wind Advisory until 10 AM EDT Monday for Cherokee-Clay.
TN...High Wind Warning until 8 AM EDT Monday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Flash Flood Watch until 9 AM EDT /8 AM CDT/ Monday for Anderson-
Bledsoe-Blount Smoky Mountains-Bradley-Campbell-Claiborne-
East Polk-Hamilton-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
North Sevier-Northwest Blount-Northwest Monroe-Rhea-Roane-
Scott-Sequatchie-Sevier Smoky Mountains-Southeast Monroe-
Union-West Polk.
Wind Advisory until 2 PM EDT Monday for Anderson-Campbell-
Claiborne-Grainger-Hamblen-Hancock-Hawkins-Jefferson-Knox-
North Sevier-Northwest Blount-Northwest Carter-Northwest
Cocke-Northwest Greene-Sullivan-Union-Washington.
Wind Advisory until 10 AM EDT /9 AM CDT/ Monday for Bledsoe-
Bradley-East Polk-Hamilton-Loudon-Marion-McMinn-Meigs-
Morgan-Northwest Monroe-Rhea-Roane-Scott-Sequatchie-West
Polk.
VA...Wind Advisory until 2 PM EDT Monday for Lee-Russell-Scott-
Washington-Wise.
&&
TDHazardous weather outlook, Apr 12, 3:44 AM EDT, 21 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 344 AM EDT Sun Apr 12 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 344 AM EDT Sun Apr 12 2020 /244 AM CDT Sun Apr 12 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight ...Windy Conditions Develop Late Today and Tonight, especially for the far East Tennessee Mountains and Foothills... ...Periods of Heavy Rain and Possible Flooding for the Plateau, Central and Southern Sections of East Tennessee, and southwest North Carolina for this Afternoon and Tonight... ...Severe Storms Possible from this Evening through Early Monday Morning... A severe weather outbreak is possible across the Tennessee Valley region Sunday evening through early Monday morning. Damaging winds up to 70 mph will be the greatest threat from these storms but there is a risk of isolated tornadoes across the Plateau, southeast Tennessee, and southwest North Carolina. Hail up to quarter size is also possible. Periods of heavy rain is also anticipated with the greatest risk of flash flooding across the Plateau, central and southern section of the east Tennessee, and southwest North Carolina. Stream flooding, roadway flooding, and flooding of low lying areas are possible. High winds will develop across the East TN mountains and adjacent foothills Today and continue into Monday morning. Southerly winds may gust up to 80 mph in some locations during that time. Windy conditions will also develop elsewhere late today through Monday morning with gusts up to 35-40 mph possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday ...Wind Advisory for southwest Virginia and northeast Tennessee Monday Morning... Otherwise, Hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be this evening and overnight. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 10:08 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Morristown TN
1008 PM EDT Sun Apr 12 2020
TNZ081-098-099-130300-
Sequatchie TN-Marion TN-Hamilton TN-
1008 PM EDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUATCHIE...
SOUTHEASTERN MARION AND HAMILTON COUNTIES UNTIL 1100 PM EDT/1000 PM
CDT/...
At 1008 PM EDT/908 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Jasper, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chattanooga, Jasper, Soddy-Daisy, Signal Mountain, Walden, Lakesite,
Kimball, Ridgeside, Fairmount and Harrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM EDT/100 AM CDT/ for
east Tennessee.
LAT...LON 3498 8560 3499 8562 3504 8566 3542 8506
3528 8494 3519 8501 3516 8501 3514 8503
3511 8502 3498 8533
TIME...MOT...LOC 0208Z 238DEG 37KT 3501 8553
JLBLocal storm report, Apr 12, 10:39 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1039 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG DUNLAP 35.38N 85.39W
04/12/2020 SEQUATCHIE TN EMERGENCY MNGR
TREES DOWN NEAR DUNALP.
&&
MALocal storm report, Apr 12, 11:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1142 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND GST 4 SE CHATTANOOGA 35.03N 85.20W
04/12/2020 M62 MPH HAMILTON TN ASOS
CHATTANOOGA AIRPORT.
&&Local storm report, Apr 12, 11:47 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1147 PM EDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM NON-TSTM WND GST 5 SW ONEIDA 36.46N 84.58W
04/12/2020 M51 MPH SCOTT TN AWOS
SCOTT COUNTY AIRPORT.
&&Local storm report, Apr 13, 12:25 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1225 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND DMG 1 SSW OOLTEWAH 35.20N 85.13W
04/12/2020 HAMILTON TN TRAINED SPOTTER
TREES KNOCKED DOWN. POWER OUT. HAM RADIO
TOWER DOWN. REPORTED AT 8612 BILL REED RD
OOLTEWAH.
1151 PM TSTM WND DMG 2 W OCOEE 35.13N 84.75W
04/12/2020 BRADLEY TN PUBLIC
FOUR LARGE TREES DOWN. SHED DESTROYED. EAST
CLEVELAND AREA.
&&Local storm report, Apr 13, 12:58 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1258 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM FLASH FLOOD 3 SW MADISONVILLE 35.48N 84.39W
04/13/2020 MONROE TN PUBLIC
NUMEROUS ROADS FLOODED. WATER RESCUE IN
PROGRESS ON MAXWELL RD. AT COUNTY FARM ROAD.
VEHICLE TRAPPED BETWEEN FLOODED AREAS.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:10 PM EDT | Special Weather Statement | MRX | Marion | 35 min |
| Apr 12, 8:52 PM EDT | Special Weather Statement | MRX | Bradley | 53 min |
| Apr 12, 8:56 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 49 min |
| Apr 12, 9:14 PM EDT | Special Weather Statement | MRX | Polk | 46 min |
| Apr 12, 9:30 PM EDT | Special Weather Statement | MRX | McMinn, Monroe | 45 min |
| Apr 12, 9:37 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 53 min |
| Apr 12, 9:40 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Roane, Scott | 3 hr |
| Apr 12, 9:43 PM EDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| Apr 12, 9:56 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Apr 12, 9:59 PM EDT | Tornado Warning | MRX | Polk | 31 min |
| Apr 12, 10:08 PM EDT | Special Weather Statement | MRX | Hamilton | 52 min |
| Apr 12, 10:28 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 29 min |
| Apr 12, 10:36 PM EDT | River Flood Advisory | MRX | Morgan, Roane | 12 hr |
| Apr 12, 10:44 PM EDT | Flash Flood Warning | MRX | Marion, Sequatchie | 3 hr |
| Apr 12, 11:03 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 57 min |
| Apr 12, 11:06 PM EDT | Areal Flood Advisory | MRX | Campbell, Claiborne, Scott | 3 hr |
| Apr 12, 11:16 PM EDT | Tornado Warning | MRX | Hamilton, Polk | 29 min |
| Apr 12, 11:28 PM EDT | Tornado Warning | MRX | Bradley, Polk | 32 min |
| Apr 12, 11:41 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 49 min |
| Apr 12, 11:56 PM EDT | Tornado Warning | MRX | Bradley, McMinn, Polk | 34 min |
| Apr 12, 11:59 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 3 hr |
| Apr 13, 12:13 AM EDT | Severe Thunderstorm Warning | MRX | Monroe | 62 min |
| Apr 13, 12:19 AM EDT | Areal Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more | 3 hr |
| Apr 13, 12:22 AM EDT | Areal Flood Warning | MRX | McMinn, Monroe, Polk | 3 hr |
| Apr 13, 12:31 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 44 min |
| Apr 13, 12:43 AM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Monroe and 1 more | 3 hr |
| Apr 13, 12:59 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, Polk | 3 hr |
| Apr 13, 1:14 AM EDT | Flash Flood Warning | MRX | Blount, Knox, Loudon, Monroe, Sevier | 3 hr |
| Apr 13, 1:36 AM EDT | Flash Flood Warning | MRX | McMinn, Monroe | 3 hr |
| Apr 13, 1:46 AM EDT | Flash Flood Warning | MRX | Hamilton, Marion, Sequatchie | 3 hr |
| Apr 13, 1:50 AM EDT | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Apr 13, 1:58 AM EDT | Areal Flood Advisory | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 3 more | 3 hr |
| Apr 13, 2:03 AM EDT | Areal Flood Advisory | MRX | Carter, Cocke, Greene, Hawkins, Johnson, Sullivan and 2 more | 3 hr |
| Apr 13, 3:05 AM EDT | Areal Flood Warning | MRX | Carter, Greene, Hamblen, Hawkins, Sullivan, Washington | 3 hr |
| Apr 13, 4:09 AM EDT | Flash Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 3 hr |
| Apr 13, 5:22 AM EDT | Flash Flood Warning | MRX | Blount, Sevier | 3 hr |
| Apr 13, 5:25 AM EDT | River Flood Warning | MRX | Morgan, Roane | 10 hr |
| Apr 13, 6:45 AM EDT | Areal Flood Warning | MRX | Meigs | 3 hr |
| Apr 13, 7:13 AM EDT | Areal Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 2 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Hancock | 38 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Sevier | 26 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Blount | 17 hr |
| Apr 13, 8:00 AM EDT | River Flood Advisory | MRX | Polk | 3 hr |
| Apr 13, 8:21 AM EDT | River Flood Warning | MRX | Cocke, Jefferson | 48 hr |
| Apr 13, 8:46 AM EDT | River Flood Advisory | MRX | Greene, Unicoi, Washington | 7 hr |
| Apr 13, 9:14 AM EDT | Areal Flood Warning | MRX | Carter, Johnson, Unicoi, Washington | 6 hr |
| Apr 13, 9:41 AM EDT | River Flood Warning | MRX | Hancock | 16 hr |
| Apr 13, 2:07 AM EDT | Areal Flood Advisory | MRX | Russell, Scott, Washington, Wise, City of Bristol, City of Norton | 3 hr |
| Apr 13, 4:15 AM EDT | Flash Flood Warning | MRX | Russell, Washington, City of Bristol | 3 hr |
| Apr 13, 7:20 AM EDT | Areal Flood Warning | MRX | Russell, Washington, City of Bristol | 8 hr |
| Apr 13, 7:55 AM EDT | River Flood Warning | MRX | Russell, Scott, Wise | 27 hr |
| Apr 13, 1:28 AM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 47 min |
| Apr 13, 1:29 AM EDT | Flash Flood Warning | MRX | Cherokee, Clay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.